Nebraska, 2007Flood in Nebraska, June 1, 2007
June 1, 2007 · NWS OAX · 1 event in 1 county or zone
Flooding from heavy rain in late May continued along Shell Creek through midday on June 1st. See the episode that started at 130 am CDT on May 30th for additional information.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding from heavy rain in late May continued along Shell Creek through midday on June 1st. See the episode that started at 130 am CDT on May 30th for additional information.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 31, 2:41 PM CST, 9 hours 19 minutes earlier.
Area forecast discussion, May 31, 2:41 PM CST, 9 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT THU MAY 31 2007
.DISCUSSION...
SEVERE POTENTIAL WILL BE INITIAL CONCERN...THEN ATTENTION TURNS TO
RAINFALL THAT WILL EXACERBATE LOCAL FLOODING.
HAVE STARTED TO ISSUE SEVERE THUNDERSTORM WARNINGS WITH DISCRETE
CELLS IN SE NEB IN AREA OF BEST DESTABILIZATION TAF. OTHER STRONG
TORNADIC STORMS DEVELOPED OUTSIDE OF OUR AREA IN SW NEB AND MOVED
INTO NW KS. THIS AREA APPEARS TO BE IN THE BEST THETA-E ADVECTION
AND HAS VERY HIGHER SHEAR/HELICITY. WILL CONTINUE TO MONITOR
SEVERE THREAT INTO THE EVENING HOURS AS SOME OF THE STORMS MAY
CONTAIN SEVERE HAIL/WINDS.
LATEST SUBJECTIVE SURFACE ANALYSIS HAD SFC LOW PRES OVR NW SD WITH
A SFC FRONT INTO WRN NEB. THIS FRONT WILL CONTINUE TO PUSH INTO
CNTRL NEB OVERNIGHT...IN ADDITION...THE LOW LEVEL JET IS PROGGED
TO INCREASE AND TRANSPORT DEEPER MOISTURE INTO CENTRAL AND EASTERN
NEBRASKA TONIGHT AND START TO FOR SW IA BY 12Z FRI. THE FOCUS
OVERNIGHT APPEARS TO BE TIED TO THE THETA E ADVECTION AND
CONVERGENCE ALONG THE H85 FNT. MEANWHILE...THERE IS VERY STRONG
UPR LEVEL SUPPORT WITH H3 DIVERGENCE OVR THIS SAME AREA.THIS PUTS THE
HIGHER RAINFALL AMOUNTS FM NE NEB THRU CENTRAL NEB INTO KANSAS.
BTWN 06Z AND 12Z...THE UPR LEVEL JET SUPPORT SHIFTS E ALONG WITH A
40KT LOW LEVEL JET FM KS INTO SE NEB AND SW IA...WHICH SHOULD
SHIFT THE PRECIP FARTHER SE WITH TIME. THERE IS A CHANCE THAT THE
HEAVY PRECIP WITH THE MCS COULD FALL JUST S OF THE FCST AREA LATER
TONIGHT AND FRIDAY WILL HAVE TO MONITOR THIS SHOULD A SHIFT SEWD
IN THE PRECIP OCCUR. WITH LOW FFG VALUES OF 1 INCH IN NORTHERN
NEB AND 1 TO 2 INCHES FOR MOST OF THE REST OF THE ISSUED A FLASH
FLOOD WATCH FOR MUCH OF EASTERN NEB AND SW IA.
CONVECTIVE FOCUS SHIFTS MORE INTO IA FRI NIGHT...THUS BEGIN TO
TRIM BACK POPS. IN COORD WITH DMX AND EAX...COORDINATED TIME OF
FLASH FLOOD WATCH FOR SW IA TO BE STARTING AT 12Z FRI. COULD HAVE
HELD OFF ON FFA FOR SW IA...HOWEVER...FELT THE OVERNIGHT SHIFT
WOULD BE BUSY WITH ONGOING WEATHER AND ISSUED IT ALONG WITH
DMX/EAX.
SATURDAY...THE MID TROPOSPHERIC LOW OVER ERN SD MOVES INTO MN THEN
SRN WI BY SUN. STILL SOME POTENTIAL FOR SHOWERS INTO THE
WEEKEND...BUT ONLY SLIGHT CHC OR CHC POPS. MON AND TUE...WITH NW
FLOW...THERE MAY BE SOME INSTABILITY SHOWERS...SO ONLY HAVE SOME
LOW POPS...WHICH IS ACTUALLY BELOW CLIMATOLOGY OF 33%. THE RIDGE
FLATTEN LATER ON WED...HOWEVER...VERY WARM AIR IN THE ZONAL FLOW
AHEAD THE THE SFC LOW MAY BOOST HIGHS INTO THE MID AND UPR 80S. IF
FRONT MOVES THROUGH WED INTO THU...HAVE CHC FOR SHOWERS AND
THUNDERSTORMS IN THEN COOLER FOR THU.
&&
.AVIATION...
EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT THE TAF SITES THIS
EVENING AND FRIDAY. ISOLATED STORMS MAY CONTAIN HAIL AND LOCALLY
STRONG WINDS THIS EVENING AND REDUCED VISIBILITIES WITH THE HEAVY
RAIN. MVFR CEILINGS WILL ACCOMPANY THE STRONGER STORMS AND HEAVIER RAIN.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH 7 PM FRIDAY EVENING FOR
NEZ011-012-016>018- 030>033-042>044-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR IAZ079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 31, 7:32 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
832 PM CDT THU MAY 31 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
832 PM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...REST OF TONIGHT AND FRIDAY
ISOLATED THUNDERSTORMS WILL PUSH ACROSS SOUTHEAST NEBRASKA AND
EXTREME SOUTHWEST IOWA THIS EVENING. HOWEVER...SEVERE WEATHER NO
LONGER ANTICIPATED. OTHERWISE...SCATTERED THUNDERSTORMS WITH HEAVY
RAIN WILL AGAIN BE POSSIBLE INTO FRIDAY.
SOME RIVERS ARE ALREADY RUNNING HIGH...SO ANY ADDITIONAL HEAVY RAIN
FROM THUNDERSTORMS COULD LEAD TO FLOODING PROBLEMS OVER AREAS ALREADY
SATURATED.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY EVENING OVER THE OUTLOOK
AREA. A FEW SEVERE STORMS ARE POSSIBLE...GENERALLY FROM FAR SOUTHEAST
NEBRASKA INTO SOUTHWEST IOWA. IN ADDITION...HEAVY RAIN REMAINS A
THREAT THROUGH FRIDAY EVENING.
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN BY
NEXT WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED MOSTLY IN EXTREME SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA BY FRIDAY AFTERNOON.
DEE
In the hours before
Local storm report, May 31, 6:08 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
708 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG FAIRBURY 40.14N 97.18W
05/31/2007 JEFFERSON NE LAW ENFORCEMENT
TWO LARGE TREES DOWN IN FAIRBURY.NUMEROUS 4 TO 6 INCH
LIMBS DOWN. ESTIMATED WIND SPEED 60 MPH.
&&
JEKLISHLocal storm report, May 31, 6:46 PM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
746 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL WILBER 40.48N 96.96W
05/31/2007 E0.75 INCH SALINE NE LAW ENFORCEMENT
0335 PM HAIL 5 SW LINCOLN 40.77N 96.76W
05/31/2007 E0.75 INCH LANCASTER NE EMERGENCY MNGR
0405 PM HAIL 3 E MILFORD 40.77N 96.99W
05/31/2007 E0.88 INCH SEWARD NE FIRE DEPT/RESCUE
0405 PM HAIL 1 N DAVEY 41.00N 96.67W
05/31/2007 E0.88 INCH LANCASTER NE TRAINED SPOTTER
0410 PM HAIL 6 E CERESCO 41.06N 96.53W
05/31/2007 E0.88 INCH SAUNDERS NE PUBLIC
0440 PM TORNADO 1 SW CEDAR BLUFFS 41.39N 96.62W
05/31/2007 SAUNDERS NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED A NEARLY TRANSPARENT TORNADO
NEAR COUNTY ROADS 17 AND 18 AND W AND X. THOUGHT IS COULD
HAVE BEEN ON THE GROUND FOR 2 TO 3 MILES. SOME DEBRIS
NOTED WITH TORNADO.
0447 PM HAIL ELKHORN 41.28N 96.24W
05/31/2007 E0.75 INCH DOUGLAS NE BROADCAST MEDIA
0506 PM HAIL 2 S KENNARD 41.45N 96.20W
05/31/2007 E0.75 INCH WASHINGTON NE TRAINED SPOTTER
0535 PM HAIL 9 W DUNLAP 41.85N 95.77W
05/31/2007 E0.75 INCH HARRISON IA PUBLIC
0545 PM HAIL 5 SE MOORHEAD 41.87N 95.78W
05/31/2007 E0.75 INCH MONONA IA PUBLIC
0632 PM TSTM WND GST 1 SW FAIRBURY 40.13N 97.19W
05/31/2007 M59.00 MPH JEFFERSON NE EMERGENCY MNGR
0640 PM TSTM WND DMG FAIRBURY 40.14N 97.18W
05/31/2007 JEFFERSON NE LAW ENFORCEMENT
TWO LARGE TREES DOWN IN FAIRBURY.NUMEROUS 4 TO 6 INCH
LIMBS DOWN. ESTIMATED WIND SPEED 60 MPH.
&&
CHERMOKFlood, Platte
- When
- June 1, 12:00 AM CST to 5:00 PM CST
- Where
- Platte County, Lindsay to 2 mi NE of (Olu)columbus Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.700, -97.700
Rainfall of 2 to 3 inches fell across northern and western Platte county on Tuesday and Tuesday night May 29th and May 30th. The heavy rain caused Shell Creek to flood county roads from Lindsay to Platte Center to just northeast of Columbus. Some bridge damage was noted near Lindsay, with road damage reported from Lindsay to near Platte Center. The flooding subsided over the county by midday on June 1st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, June 1, 20077 injured · $19 million · EF3 · 4 events
- Drought in Mississippi, June 1 to 30, 2007$749 million · 44 events
- Tropical Storm and Storm Surge in Florida, June 1 to 2, 20071 death · 1 injured · $40,000 · 11 events
- Tornado and Rip Current in Florida, June 1, 20071 death · $20,000 · EF1 · 2 events
- Drought in Tennessee, June 1 to 30, 2007$10 million · 39 events
- Flash Flooding and Hail in Kansas, June 1, 2007$1.7 million · 70 kt wind · 20 events
- Hail and Damaging Winds in Oklahoma, June 1, 2007$2.0 million · 1 in hail · 9 events
- Heavy Rain in Oklahoma, June 1 to 30, 2007$387,000 · 30 events
- Hail and Damaging Winds in Texas, June 1, 2007$620,000 · 1 in hail · 8 events
- Tornadoes and Hail in Texas, June 1 to 3, 2007$90,000 · EF0 · 44 events
- Flash Flooding and Flood in Pennsylvania, June 1 to 2, 2007$550,000 · 5 events
- Hail and Damaging Winds in Illinois, June 1, 20071 injured · $57,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25103.